Cold/Wind Chill, Delaware Beaches
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
The combination of a strong northwest flow around an arctic high pressure system and because this high originated near the North Pole produced the coldest morning in two years across most of Delaware on the 26th. Most low temperatures were around 10F.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of a strong northwest flow around an arctic high pressure system and because this high originated near the North Pole produced the coldest morning in two years across most of Delaware on the 26th. Most low temperatures were around 10F. Wind chill factors were below zero. The extreme cold helped cause the death of a 64-year-old homeless man who was found dead under a Wilmington railroad viaduct a couple of days later. Actual low temperatures included 8F in Wilmington (New Castle County), 10F at the New Castle County Airport, 11F in Dover (Kent County), 14F in Blackbird (New Castle County), Sandtown (Kent County), Prime Hook (Sussex County) and Georgetown (Sussex County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 25, 9:30 PM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EST THU JAN 25 2007
.UPDATE /TONIGHT/...
HAVE UPDATED THE ZONE PACKAGE AND SEVERAL STATEMENTS FOR A NUMBER OF
REASONS....
BASED ON CURRENT AND EXPECTED RADAR TRENDS, HAVE OPTED TO DROP THE
SNOW ADVISORY FOR THE DELMARVA. WHILE THERE COULD BE SOME SCATTERED
SNOW SHOWERS AROUND, THE CHANCE OF HEAVIER SQUALLS HAS DIMINISHED.
STILL, BE CAUTIOUS WHILE DRIVING IN ANY SNOW SHOWERS.
AS A RESULT OF THE CANCELED SNOW ADVISORY, HAVE ALSO MADE SOME
ADJUSTMENTS TO POPS. STILL HAVE KEPT LOW CHANCE VALUES, BUT LOWERED
SOME OF THE HIGHER CHANCES TO 30 TO 40 PERCENT.
MADE SOME TWEAKS TO WORDING TO REMOVE EVENING REFERENCES.
WSW UPDATE IS ALREADY OUT AND AN UPDATED SPS HAS ALREADY BEEN
ISSUED.
&&
.PREV DISCUSSION...
/ISSUED 435 PM EST THU JAN 25 2007/
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
THE ARCTIC AIR IS CURRENTLY FILTERING INTO THE CWA. DEWPOINTS ACROSS
THE SOUTHERN POCONOS HAVE DROPPED TO AROUND ZERO. ACROSS THE
DELMARVA, THEY RANGE FROM THE TEENS INTO THE LOWER 20S.
THE FOCUS OF THIS SHORT TERM PERIOD WILL BE TONIGHT AS THE SECOND
SHORT WAVE OF THE CALENDER DAY MAKES ITS WAY ACROSS THE SOUTHERN
PORTION OF THE REGION. THE FIRST WAS RESPONSIBLE FOR THE MIDDAY SNOW
SQUALLS ACROSS THE NORTHERN HALF OF THE CWA.
12Z SOLUTIONS CONTINUE TO INDICATE THAT OUR WINDEX EVENT WILL
CONTINUE INTO THE EVENING HOURS. THE INSTABILITY IS IN PLACE. WE
EVEN FOUND CAPE FORECAST INTO THE 40 J/KG RANGE ACROSS THE DELMARVA
PER THE ETA SOUNDINGS OFF BUFKIT. THE MOISTURE IS THERE AS IS THE
LIFTING MECHANISM. INCORPORATING SOME NEWER TECHNIQUES, WE ALSO
FOUND SOME NICE OMEGA/DENDRITE CROSSHAIRS. WHILE BOTH THE GFS AND
THE WRF FOCUS ON THE DELMARVA REGION THIS EVENING, THEY CONCENTRATE
THEIR QPF IN SLIGHTLY DIFFERENT AREA. THE GFS IS MORE TO THE NORTH.
THE LATEST RUC40 AND STONEYBROOK MM5 GIVES MORE CREDENCE TO THE
WRF. EARLIER THIS AFTERNOON, THE APPROACHING SHORT WAVE COULD BE
SEEN ON THE VISIBLE SAT PIX AND LOOKED PRETTY HEALTHY.
WHILE THERE MAY BE A DECREASE IN SNOW SHOWERS THE NEXT SEVERAL
HOURS, WE ARE ANTICIPATING AN INCREASE IN COVERAGE ONCE AGAIN THIS
EVENING. FOR THE ABOVE REASONS, WE WENT OUT WITH A SNOW ADVISORY FOR
THE DELMARVA. WE CONTINUE TO THINK THAT DECENT BURSTS OF SNOW REMAIN
LIKELY. NOT EVERYONE WILL SEE 1 OR 2 INCHES OF SNOW ACROSS THE
DELMARVA, BUT WE FELT THAT THESE TYPE OF ACCUMULATIONS WOULD BE
NUMEROUS ENOUGH TO NECESSITATE THE ADVISORY.
WITH INCREASING WINDS OVERNIGHT, WINDCHILLS WILL BE QUITE NASTY
TOMORROW MORNING. SINGLE DIGITS IN MANY SPOTS, WITH NEGATIVE VALUES
ACROSS THE NORTHERN THIRD OF THE CWA. THE WINDCHILL ADVISORY REMAINS
POSTED FOR THE SOUTHERN POCONOS AND EXTREME NORTHWEST NEW JERSEY.
WINDS WILL CONTINUE TO INTENSIFY TOMORROW. GUSTS UP TO 40 MPH ARE
NOT OUT OF THE QUESTION. WHILE WIDESPREAD WIND DAMAGE IS NOT
EXPECTED, SOME TREES OR WIRES COULD COME DOWN. IT WONT BE A FUN DAY
WITHOUT HEAT TOMORROW WITH HIGHS ONLY GETTING INTO THE TEENS AND
TWENTIES.
THE STIFF OFFSHORE FLOW WILL BEGIN TO DECEASE TOMORROW NIGHT AS HIGH
PRESSURE BUILD IN. THE NEXT THREAT OF PRECIPITATION APPEARS TO BE
LATE IN THE WEEKEND FOR MOST OF US, BUT THE NORTHERN HALF OF THE CWA
COULD HAVE FLURRIES/SNOW SHOWERS JUST ABOUT ANY TIME THOUGH PERIOD.
TEMPERATURES ARE EXPECTED TO BE MORE SEASONAL COME SATURDAY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A COOLING TREND IS ONCE AGAIN EXPECTED AT THE BEGINNING OF THE NEXT
WEEK. THE BEST CHANCE OF ANY PRECIP WILL RESIDE ACROSS THE NORTHERN
ZONES WITH JUST SOME FLURRIES OR SNOW SHOWERS EXPECTED. IT APPEARS
MOST OF THE ACTIVITY (PRECIPITATION) ALONG THE EAST COAST WILL
REMAIN TO OUR SOUTH.
&&
.AVIATION...
SNOW SHOWERS MOVING THROUGH THE MID ATLANTIC WITH VERY
BRIEF(LITERALLY MINUTES)LIFR CONDITIONS DUE TO VSBY. WINDS FROM THE
WEST TO THE NORTHWEST WILL BE THE CASE RIGHT THROUGH TONIGHT INTO
THE MID DAY HOURS ON FRIDAY. SKY-WISE, AFTER THE SHOWERS MOVE
THROUGH SHOULD BE CRYSTAL CLEAR ESPECIALLY NORTHERN AREAS. DOWN
SOUTH, SOME CONCERN WITH A BAND OF SNOW SETTING UP FROM SOUTHCENTRAL
PA SOUTHEAST TO SOUTHERN DEL BAY. STILL WORKING ON THAT POTENTIAL.
MEANWHILE, THE COLDEST AIR OF THE SEASON ARRIVES WITH A STINGING
WIND AFTER SUNSET. THERE IS A NOTAM FOR MIV FOR EQUIP PROBLEMS, BUT
ACY TAF SHOULD SUFFICE FOR MIV TOO GIVEN THE SYNOPTIC PATTERN.
&&
.MARINE...
VERY STRONG WIND GRADIENT WILL BE SETTING UP THIS EVENING AND LAST
THROUGH FRIDAY. GALES GOING UP IN THE NEARSHORE WATERS AND STORM
WARNINGS BEYOND THAT FOR THE MID ATLC WATERS. VERY COLD AIRMASS WILL
SWEEP ACROSS THE REGION WITH WIND CHILLS UNDER 10 DEGREES. THERE
WILL BE SOME SNOW SHOWERS ACCOMPANYING THE COLD AND ANYONE HEADING
DOWN THE DELAWARE COAST MAY ENCOUNTER SOME WHITEOUT CONDITIONS AS
COLD AIR BLOWS OVER VERY WARM SEA SURFACE TEMPERATURES IN THE UPPER
40S.
HIGHEST WAVES IN THE NEARSHORE WATERS LIKELY TO BE AROUND 7 FT WITH
5 FT IN THE LOWER BAY.
HAVE CALCULATED THE ICING POTENTIAL GIVEN AIR/SEA/WIND COMPONENTS
AND IT TRANSLATES TO A LIGHT FREEZING SPRAY. DEL BAY LIKELY TO HAVE
THE THREAT ACROSS THE LOWER END WHERE SEAS WILL BE OVER 5 FT AND THE
WIND SHEARING OFF THE WHITE CAPS. AFTER A MINOR TEMPERATURE
RECOVERY, ANOTHER FRONT WILL MOVE OFFSHORE SOMETIME LATE SUNDAY AND
REINFORCE THE COLD AIR. LOW PRESSURE WILL FORM ON THE FRONT OFF THE
SOUTHEAST COAST AND MOVE NORTHEAST WHILE HIGH PRESSURE BUILDS OVER
THE MID SECTION. ONCE AGAIN THE GRADIENT TIGHTENS WITH MORE COLD AIR
COMING IN FROM THE NORTH.
FORESEEABLE FUTURE THEN IS CONTINUED COLD, SOME SNOW SHOWERS AT
TIMES WITH GUSTY OFFSHORE WINDS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST FRIDAY FOR PAZ054-
055.
NJ...WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST FRIDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...FREEZING SPRAY ADVISORY FROM 4 AM TO 7 PM EST FRIDAY FOR
ANZ431-450>455.
GALE WARNING UNTIL 8 PM EST FRIDAY FOR ANZ430-431-450>455.
&&
UPDATE...NIERENBERG
SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO/HPC
AVIATION/MARINE...EBERWINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EST THU JAN 25 2007 NJZ001-PAZ054-055-261100- SUSSEX-CARBON-MONROE- 413 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR SNOW SHOWERS AND SNOW SQUALLS AS WELL AS THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND CHILL ADVISORY IS IN EFFECT FOR EARLY FRIDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR STRONG WINDS ON FRIDAY ALSO. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-013-015>023-027- PAZ060>062-067>071-261100- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 413 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR SNOW SHOWERS AND SNOW SQUALLS INTO TONIGHT AS WELL AS THE STRONG WINDS, COLD TEMPERATURES AND LOW WIND CHILL VALUES EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR STRONG WINDS ON FRIDAY AS WELL AS COLD TEMPERATURES AND LOW WIND CHILL VALUES FRIDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ004-NJZ014-024>026-261100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 413 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR SNOW SHOWERS AND SNOW SQUALLS INTO TONIGHT AS WELL AS THE STRONG WINDS, COLD TEMPERATURES AND LOW WIND CHILL VALUES EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (UNDER THE HEADER WWUS81) ABOUT THE POTENTIAL FOR STRONG WINDS ON FRIDAY AS WELL AS COLD TEMPERATURES AND LOW WIND CHILL VALUES FRIDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 920 PM EST THU JAN 25 2007 NJZ007>010-012>015-PAZ060>062-069-261000- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-BUCKS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... READING...ALLENTOWN...BETHLEHEM...EASTON...DOYLESTOWN 920 PM EST THU JAN 25 2007 ...SCATTERED SNOW SHOWERS OVERNIGHT WITH A BLAST OF ARCTIC AIR AND VERY COLD WIND CHILLS THROUGH FRIDAY AN ARCTIC FRONT WILL CONTINUE TO MOVE SOUTH OVERNIGHT. THE ARCTIC AIR HAS DEVELOPED SOME LAKE EFFECT BANDS TO THE NORTHWEST AND THESE MIGHT MAKE IT INTO THE REGION OVERNIGHT. THESE BANDS THOUGH ARE NOT EXPECTED TO BE AS STRONG OR AS WIDESPREAD AS THEY REACH OUR AREA. GENERALLY, LOCALLY A COATING OF SNOW IS EXPECTED WITH THE MORE PRONOUNCED SNOW SHOWERS. IF DRIVING OVERNIGHT, BE PREPARED FOR THE POTENTIAL FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. WITH COLDER TEMPERATURES SETTLING INTO THE REGION OVERNIGHT, ONLY A LIGHT DUSTING OR COATING OF SNOW CAN PRODUCE SLIPPERY ROADS. USE EXTRA CAUTION ESPECIALLY ON BRIDGES, OVERPASSES AND OTHER ELEVATED ROADWAYS AS THEY TEND TO BECOME SLIPPERY FIRST. ACCOMPANYING THE ARCTIC AIR WILL BE AN INCREASE IN THE WINDS OVERNIGHT AND ESPECIALLY ON FRIDAY. NORTHWEST WINDS TONIGHT WILL GUST AS HIGH AS 25 TO 30 MPH, AND WHEN COMBINED TO THE VERY COLD TEMPERATURES, WIND CHILL VALUES WILL DROP BELOW ZERO. NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH WILL COMBINE WITH DAYTIME TEMPERATURES ONLY IN THE TEENS AND 20S TO PRODUCE WIND CHILL VALUES OF ONLY AROUND 10 DEGREES. ANYONE WHO HAS TO WORK OR SPEND TIME OUTDOORS OVERNIGHT AND FRIDAY SHOULD TAKE ALL PRECAUTIONS AGAINST THIS BITTERLY COLD WEATHER. WEAR MULTIPLE LAYERS OF CLOTHING, HATS, SCARVES AND GLOVES. THE GUSTY WINDS ARE NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, THE WINDS MAY BRING DOWN A FEW WEAK TREE LIMBS, SO ISOLATED POWER OUTAGES MAY RESULT ESPECIALLY ON FRIDAY. ALSO, THE WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES AND ACROSS AREA BRIDGES AND OTHER ELEVATED ROADWAYS. FINALLY, PLEASE REMEMBER YOUR OUTDOOR PETS AND LIVESTOCK, AND BE SURE THAT THEY HAVE, AT A MINIMUM, A STURDY AND WELL-INSULATED SHELTER FROM THE WIND AND COLD AS WELL AS ACCESS TO UNFROZEN WATER. IF POSSIBLE, IT IS BEST TO BRING THEM INDOORS. WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT, ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. A MODERATING TREND IS EXPECTED FOR THE WEEKEND, BUT THE OVERALL COLD WEATHER PATTERN WILL CONTINUE IN THE NEAR TERM. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-068-070-071- 261000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...MEDIA 920 PM EST THU JAN 25 2007 ...SCATTERED SNOW SHOWERS OVERNIGHT WITH A BLAST OF ARCTIC AIR AND VERY COLD WIND CHILLS THROUGH FRIDAY... AN ARCTIC FRONT WILL CONTINUE TO SWEEP ACROSS THE AREA OVERNIGHT. AS THE ARCTIC AIR DEEPENS OVER OUR AREA, SCATTERED SNOW SHOWERS AND POSSIBLY A FEW ISOLATED SNOW SQUALLS WILL CONTINUE TO OCCUR, ESPECIALLY BEFORE MIDNIGHT. WITHIN ANY HEAVIER SNOW SHOWER, LOCAL VISIBILITIES CAN QUICKLY BECOME REDUCED TO LESS THAN A MILE. GENERALLY, A COATING OF SNOW IS EXPECTED WITH THE MORE PRONOUNCED SNOW SHOWERS, HOWEVER BRIEF SQUALLS WILL PRODUCE AROUND AN INCH OF SNOW. ISOLATED THUNDER CAN ALSO OCCUR AS WAS THE CASE IN CUMBERLAND COUNTY THURSDAY EVENING. IF DRIVING OVERNIGHT, BE PREPARED FOR THE POTENTIAL FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. WITH COLDER TEMPERATURES SETTLING INTO THE REGION TONIGHT, ONLY A LIGHT DUSTING OR COATING OF SNOW CAN PRODUCE SLIPPERY ROADS. USE EXTRA CAUTION ESPECIALLY ON BRIDGES, OVERPASSES AND OTHER ELEVATED ROADWAYS AS THEY TEND TO BECOME SLIPPERY FIRST. ACCOMPANYING THE ARCTIC AIR WILL BE AN INCREASE IN THE WINDS OVERNIGHT AND ESPECIALLY ON FRIDAY. NORTHWEST WINDS TONIGHT WILL GUST AS HIGH AS 25 TO 30 MPH, AND WHEN COMBINED TO THE VERY COLD TEMPERATURES, WIND CHILL VALUES WILL DROP CLOSE TO ZERO. ON FRIDAY, NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH WILL COMBINE WITH DAYTIME TEMPERATURES ONLY IN THE TEENS AND 20S TO PRODUCE WIND CHILL VALUES OF ONLY AROUND 10 DEGREES. ANYONE WHO HAS TO WORK OR SPEND TIME OUTDOORS OVERNIGHT AND FRIDAY SHOULD TAKE ALL PRECAUTIONS AGAINST THIS BITTERLY COLD WEATHER. WEAR MULTIPLE LAYERS OF CLOTHING, HATS, SCARVES AND GLOVES. THE GUSTY WINDS ARE NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, THE WINDS MAY BRING DOWN A FEW WEAK TREES LIMBS, SO ISOLATED POWER OUTAGES MAY RESULT ESPECIALLY ON FRIDAY. ALSO, THE WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES AND ACROSS AREA BRIDGES AND OTHER ELEVATED ROADWAYS. FINALLY, PLEASE REMEMBER YOUR OUTDOOR PETS AND LIVESTOCK, AND BE SURE THAT THEY HAVE, AT A MINIMUM, A STURDY AND WELL-INSULATED SHELTER FROM THE WIND AND COLD AS WELL AS ACCESS TO UNFROZEN WATER. IF POSSIBLE, IT IS BEST TO BRING THEM INDOORS. WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT, ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. A MODERATING TREND IS EXPECTED FOR THE WEEKEND, BUT THE OVERALL COLD WEATHER PATTERN WILL CONTINUE IN THE NEAR TERM. GIGI/GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 920 PM EST THU JAN 25 2007 NJZ007>010-012>015-PAZ060>062-069-261000- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-BUCKS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... READING...ALLENTOWN...BETHLEHEM...EASTON...DOYLESTOWN 920 PM EST THU JAN 25 2007 ...SCATTERED SNOW SHOWERS OVERNIGHT WITH A BLAST OF ARCTIC AIR AND VERY COLD WIND CHILLS THROUGH FRIDAY... AN ARCTIC FRONT WILL CONTINUE TO MOVE SOUTH OVERNIGHT. THE ARCTIC AIR HAS DEVELOPED SOME LAKE EFFECT BANDS TO THE NORTHWEST AND THESE MIGHT MAKE IT INTO THE REGION OVERNIGHT. THESE BANDS THOUGH ARE NOT EXPECTED TO BE AS STRONG OR AS WIDESPREAD AS THEY REACH OUR AREA. GENERALLY, LOCALLY A COATING OF SNOW IS EXPECTED WITH THE MORE PRONOUNCED SNOW SHOWERS. IF DRIVING OVERNIGHT, BE PREPARED FOR THE POTENTIAL FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. WITH COLDER TEMPERATURES SETTLING INTO THE REGION OVERNIGHT, ONLY A LIGHT DUSTING OR COATING OF SNOW CAN PRODUCE SLIPPERY ROADS. USE EXTRA CAUTION ESPECIALLY ON BRIDGES, OVERPASSES AND OTHER ELEVATED ROADWAYS AS THEY TEND TO BECOME SLIPPERY FIRST. ACCOMPANYING THE ARCTIC AIR WILL BE AN INCREASE IN THE WINDS OVERNIGHT AND ESPECIALLY ON FRIDAY. NORTHWEST WINDS TONIGHT WILL GUST AS HIGH AS 25 TO 30 MPH, AND WHEN COMBINED TO THE VERY COLD TEMPERATURES, WIND CHILL VALUES WILL DROP BELOW ZERO. NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH WILL COMBINE WITH DAYTIME TEMPERATURES ONLY IN THE TEENS AND 20S TO PRODUCE WIND CHILL VALUES OF ONLY AROUND 10 DEGREES. ANYONE WHO HAS TO WORK OR SPEND TIME OUTDOORS OVERNIGHT AND FRIDAY SHOULD TAKE ALL PRECAUTIONS AGAINST THIS BITTERLY COLD WEATHER. WEAR MULTIPLE LAYERS OF CLOTHING, HATS, SCARVES AND GLOVES. THE GUSTY WINDS ARE NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, THE WINDS MAY BRING DOWN A FEW WEAK TREE LIMBS, SO ISOLATED POWER OUTAGES MAY RESULT ESPECIALLY ON FRIDAY. ALSO, THE WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES AND ACROSS AREA BRIDGES AND OTHER ELEVATED ROADWAYS. FINALLY, PLEASE REMEMBER YOUR OUTDOOR PETS AND LIVESTOCK, AND BE SURE THAT THEY HAVE, AT A MINIMUM, A STURDY AND WELL-INSULATED SHELTER FROM THE WIND AND COLD AS WELL AS ACCESS TO UNFROZEN WATER. IF POSSIBLE, IT IS BEST TO BRING THEM INDOORS. WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT, ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. A MODERATING TREND IS EXPECTED FOR THE WEEKEND, BUT THE OVERALL COLD WEATHER PATTERN WILL CONTINUE IN THE NEAR TERM. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-068-070-071- 261000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...MEDIA 920 PM EST THU JAN 25 2007 ...SCATTERED SNOW SHOWERS OVERNIGHT WITH A BLAST OF ARCTIC AIR AND VERY COLD WIND CHILLS THROUGH FRIDAY... AN ARCTIC FRONT WILL CONTINUE TO SWEEP ACROSS THE AREA OVERNIGHT. AS THE ARCTIC AIR DEEPENS OVER OUR AREA, SCATTERED SNOW SHOWERS AND POSSIBLY A FEW ISOLATED SNOW SQUALLS WILL CONTINUE TO OCCUR, ESPECIALLY BEFORE MIDNIGHT. WITHIN ANY HEAVIER SNOW SHOWER, LOCAL VISIBILITIES CAN QUICKLY BECOME REDUCED TO LESS THAN A MILE. GENERALLY, A COATING OF SNOW IS EXPECTED WITH THE MORE PRONOUNCED SNOW SHOWERS, HOWEVER BRIEF SQUALLS WILL PRODUCE AROUND AN INCH OF SNOW. ISOLATED THUNDER CAN ALSO OCCUR AS WAS THE CASE IN CUMBERLAND COUNTY THURSDAY EVENING. IF DRIVING OVERNIGHT, BE PREPARED FOR THE POTENTIAL FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. WITH COLDER TEMPERATURES SETTLING INTO THE REGION TONIGHT, ONLY A LIGHT DUSTING OR COATING OF SNOW CAN PRODUCE SLIPPERY ROADS. USE EXTRA CAUTION ESPECIALLY ON BRIDGES, OVERPASSES AND OTHER ELEVATED ROADWAYS AS THEY TEND TO BECOME SLIPPERY FIRST. ACCOMPANYING THE ARCTIC AIR WILL BE AN INCREASE IN THE WINDS OVERNIGHT AND ESPECIALLY ON FRIDAY. NORTHWEST WINDS TONIGHT WILL GUST AS HIGH AS 25 TO 30 MPH, AND WHEN COMBINED TO THE VERY COLD TEMPERATURES, WIND CHILL VALUES WILL DROP CLOSE TO ZERO. ON FRIDAY, NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH WILL COMBINE WITH DAYTIME TEMPERATURES ONLY IN THE TEENS AND 20S TO PRODUCE WIND CHILL VALUES OF ONLY AROUND 10 DEGREES. ANYONE WHO HAS TO WORK OR SPEND TIME OUTDOORS OVERNIGHT AND FRIDAY SHOULD TAKE ALL PRECAUTIONS AGAINST THIS BITTERLY COLD WEATHER. WEAR MULTIPLE LAYERS OF CLOTHING, HATS, SCARVES AND GLOVES. THE GUSTY WINDS ARE NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, THE WINDS MAY BRING DOWN A FEW WEAK TREES LIMBS, SO ISOLATED POWER OUTAGES MAY RESULT ESPECIALLY ON FRIDAY. ALSO, THE WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES AND ACROSS AREA BRIDGES AND OTHER ELEVATED ROADWAYS. FINALLY, PLEASE REMEMBER YOUR OUTDOOR PETS AND LIVESTOCK, AND BE SURE THAT THEY HAVE, AT A MINIMUM, A STURDY AND WELL-INSULATED SHELTER FROM THE WIND AND COLD AS WELL AS ACCESS TO UNFROZEN WATER. IF POSSIBLE, IT IS BEST TO BRING THEM INDOORS. WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT, ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. A MODERATING TREND IS EXPECTED FOR THE WEEKEND, BUT THE OVERALL COLD WEATHER PATTERN WILL CONTINUE IN THE NEAR TERM. GIGI/GORSE/HEADLINE CORRECTION
The national radar mosaic for the moment the first event began.
4 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, New Castle | 2007-01-30 | 64 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12329, 12330, 12331, 12332.